Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Geometric properties of the double-point divisor


Author: Bo Ilic
Journal: Trans. Amer. Math. Soc. 350 (1998), 1643-1661
MSC (1991): Primary 14N05, 14C20, 14J40
MathSciNet review: 1422899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The locus of double points obtained by projecting a variety $X^{n} \subset \mathbf P^N$ to a hypersurface in $\mathbf{P}^{n+1}$ moves in a linear system which is shown to be ample if and only if $X$ is not an isomorphic projection of a Roth variety. Such Roth varieties are shown to exist, and some of their geometric properties are determined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14N05, 14C20, 14J40

Retrieve articles in all journals with MSC (1991): 14N05, 14C20, 14J40


Additional Information

Bo Ilic
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Address at time of publication: Department of Mathematics, University of California, Los Angeles, California 90024
Email: ilic@math.ucla.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-98-01928-X
PII: S 0002-9947(98)01928-X
Keywords: Double-point divisor, Roth variety, Castelnuovo variety, secant variety, conductor, projection
Received by editor(s): July 20, 1996
Article copyright: © Copyright 1998 American Mathematical Society